The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Possible Prezista Side Effect

May 6, 2011


I have been taking Prezista. I've read that it can cause skin rashes. For the past month my neck and upper chest have had small bumps and have been itchy. Do you think that this is a Prezista side effect?

Response from Dr. Henry

Prezista(daruanvir) can cause a skin rash (more common in persons with sulfa allergy) than can be very severe and even life threatening. A month of bumps as you describe seems less likely to be a drug rash and more likely a flare up of folliculitis or other skin condition that are more common in HIV+ persons and often worsen during first months on effective HIV treatment (can be a part of the immune reconstitution syndrome). I would have your HIV doc examine the rash to determine its linkage to HIV treatment or other condition. KH

Follow up on Sustiva allergic reaction

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint